12 November 2009

Appt with Psychiatrist Week 4

The first thing we discussed was my weird reaction I had yesterday with Outpatient Therapy Day 9 (didn’t blog about it, as there was nothing new to report). When I woke up at 0200 I felt weak, my legs felt rubbery, and I was shaking all over. It was worse when I was standing, but even after sitting for a while, those effects returned when I’d stand again. At first, I thought my blood pressure was low, but it was normal. I was hoping it would pass by the time I had to drive for my group session, but it didn’t. I chose to drive anyway, but by the time I got to the location, it was worse. I couldn’t walk in a straight line and I stumbled a few times. I went right in and sat down and that helped a lot. The therapist thought it might be a reaction to my medication as I upped the Zyprexa to 40mg to aid my insomnia before going to sleep at midnight. I had my daily call to my psychiatrist later that day, so he dropped the Zyprexa back down to 20mg. This morning I did not have those same side effects.

Later, when I saw him, He had me go through a series of neurological exercises. The only one I didn’t do well on was the Romberg test where, while standing, you hold your hands out to your side, put your feet together and close your eyes. I couldn’t keep my balance. He is still wondering about my low B-12 values and a possibility that I may be low on Thiamine. I also see my regular doc this afternoon (God, I am so sick of having all these various appointments). We’ll be discussing the results of those lab tests I had drawn last week. I’m sure I’ll be told I have to go back to injecting myself with the B-12 shots monthly (cheaper to do it myself instead of paying for an office visit for the same thing). I wonder if you can test for Thiamine. If that’s low, I may be giving myself two shots for a while. My thighs will look like pincushions!

The only other change he made was to reduce my Geodon from 240mg at bedtime to 160mg.©2009


  1. don't know that reaction myself hmmm...tho thiamine and b-12 defiencies could definitely explain some of the symptoms but what interaction caused the deficiency hmmm...good luck with the doctors it might be a nice change from all the psych doctors ;)minus the crappiness of having to go to the doctors all the time...and as for thigh pincushions sounds like a good art project..lol im a dork...

  2. Saw my regular doc yesterday afternoon. Will post on in sometime later today after I get back from my group therapy marathon this morning.